New York, 2005

Damaging Wind in New York, July 12, 2005

July 12, 2005 · NWS BGM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 12, 11:05 AM EST, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 12, 11:05 AM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1205 PM EDT TUE JUL 12 2005

.SHORT TERM (REST OF TODAY - WEDNESDAY)...
ISOLATED STORMS NOW SHOWING UP ON RADAR...AS HEATING HELPS TO KICK
OFF SOME CONVECTION NEAR WEAK FRONTAL BOUNDARY/CONVERGENCE ZONE.
GRIDS ALREADY HAVE THE MENTION OF ISOLATED THUNDERSTORMS (20%)...BUT
HAVE ADDED THIS MENTION TO THE WORDED ZONES AS WELL.

FOR WEDNESDAY...WAS ON THE FENCE ABOUT LEAVING POPS AS IS OR
REMOVING AS IT APPEARS PRECIP CHCS NOT TOO IMPRESSIVE. THERE IS SOME
INCREASE IN MOISTURE AHEAD OF COOL FRONT APPROACHING FROM THE WEST
AND INSTABILITY ASSOCIATED WITH WARM, HUMID AIRMASS. BUT NOTHING TO
TRIGGER AS THE FRONT IS NOW PROGGED TO SLOW DOWN WITH MODELS SHOWING
MAINLY DRY CONDITIONS AND PRECIP HOLDING OFF UNTIL THURSDAY. AT THIS
POINT, WILL LEAVE A SLGT CHC OF THUNDERSTORMS IN THE GRIDS FOR
WEDNESDAY WITH NO MENTION IN ZONES.  -MJ/JL

&&

.LONG TERM (WEDNESDAY NIGHT - MONDAY)...
ANOTHER ROUND OF HAZY...HOT AND HUMID SUMMER WEATHER EXPECTED THIS
PERIOD AS BERMUDA RIDGE FLEXES IT/S MUSCLES INTO THE EASTERN CONUS.
REMNANTS OF DENNIS NOT MUCH OF A FACTOR AS IT WITHERS INTO THE
BUILDING HEIGHTS AND RAINS OUT OVER OH VALLEY. IT WILL HOWEVER HELP
TO INFUSE HIGHER DEWPOINTS INTO THE NORTHEAST ON SWLY FLOW AROUND
UPPER RIDGE. POLAR WESTERLIES SAG FURTHER SOUTH OVER THE WEEKEND
WITH FRONTAL BNDRY EXPECTED TO DRIFT INTO THE NORTHEAST AND BECOME
STATIONARY. NOT MUCH RELIEF EXPECTED FROM THIS UNLESS IT GETS A
BETTER SWD PUSH THAN WHAT MDLS SHOW. CNY/NEPA CAN EXPECT AN INCREASE
IN SHOWER/THUNDERSTORM ACTIVITY...MOSTLY DRIVEN BY DAYTIME
HEATING...AND ALONG THE FRONT NEXT WEEKEND. EXTENDED MOS GUIDANCE
GENERALLY FITS 850 MB TEMP TRENDS AND WAS ACCEPTED. -JAB
&&

.AVIATION (12/06Z - 13/06Z)...
PERIODS OF MVFR EARLY THIS MORNING WITH FOG OR HAZE PSBLE. LOWER
CONDITIONS AT ELM WITH A PERIOD OF LIFR THAT MAY DEVELOP AFTER 08Z.
CONDITIONS IMPROVE TO VFR AFT 13Z...BUT STILL AREAS OF HAZE.
OTHERWISE...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.

&&
Hazardous weather outlook, Jul 12, 3:39 AM EST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
439 AM EDT TUE JUL 12 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-130838-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
439 AM EDT TUE JUL 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 12, 1:43 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
243 PM EDT TUE JUL 12 2005

NYZ009-037-121945-
ONEIDA NY-
243 PM EDT TUE JUL 12 2005

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 241 PM EDT...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL
HAIL...AND VERY HEAVY RAIN WAS LOCATED NEAR JUST NORTH OF DELTA
LAKE..AND MOVING SOUTH AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WESTERNVILLE AND STOKES CORNER AT 250 PM EDT
  DELTA LAKE AT 300 PM EDT
  GRIFFISS AFB AND ROME AT 320 PM EDT
  WESTMORELAND AT 345 PM EDT

RAINFALL RATES OF ONE TO TWO INCHES AN HOUR, SMALL HAIL, AND WIND
GUSTS TO 35 MPH ARE LIKELY NEAR THE STORM. THE HEAVY RAIN MAY CAUSE
FLOODING OF DITCHES AND CULVERTS, OR PONDING OF WATER IN LOW LYING
AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

GILT

The radar

The Ft Drum radar (KTYX), 50 km away, was scanning. The volume nearest the first event began at 18:54 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Oneida

When
July 12, 1:54 PM EST
Where
Oneida County, Forestport
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
43.450, -75.217

Thunderstorm winds downed trees and wires.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467259.